MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED5514-PMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The stent was returned without the delivery system.The reported complaint could not be confirmed, as the stent was received with significant damage that precluded the possibility of functional testing to test deployment.The observed damage is consistent with the device being subject to forces above specification, likely during the retrieval with a snare as stated in the reported complaint.
 
Event or Problem Description
It was reported that after deployment of the fred, the middle of the stent did not completely open around a curve in the vessel.The stent was retrieved from the patient with a snare.There was no reported patient injury.The patient is currently reported to be "fine.
 
Additional Manufacturer Narrative
During review of an article titled, " microsnare retrieval of a distorted flow re-direction endoluminal device (fred)", a complaint was identified and linked to this previously reported event.A supplemental report is being filed to provide additional information found in the article.The fred was attempted to be implanted to treat am internal carotid artery (ica) aneurysm.The device was deployed with the distal anchors in the distal left ica with adequate coverage of the left clinoidal aneurysm.After deployment, it was noticed that the device foreshortened and was not providing adequate coverage across the neck of the aneurysm.The decision was made to place another fred to completely cover the aneurysm.Again, the headway-27 microcatheter along with a synchro-2 microwire was navigated into the left cavernous ica.At this time, it was noticed the microwire was unable to navigate beyond the proximal segment of the device.Further, inspection revealed the fred did not completely open and, instead, appeared to be distorted in the left cavernous ica.The device was successfully retrieved with the snare and pulled into the guide sheath.This process was repeated twice due to the dislodgement of the device from the snare during retrieval.The patient was closely monitored in the neurocritical care unit overnight and was discharged home in post-procedure day two with reported improvement in her headaches and neurologically intact condition.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
eva manus
35 enterprise drive
aliso viejo, CA 92656
MDR Report Key10659798
Report Number2032493-2020-00280
Device Sequence Number3145895
Product Code OUT
UDI-Device Identifier00842429106853
UDI-Public(01)00842429106853(11)200323(17)230228(10)20032356B
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model NumberFRED5514-PMA
Device Lot Number20032356B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale